Doctors Lounge - Oncology AnswersBack to Oncology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/21/2017.
Forum Name: Breast Cancer
Question: breast pain and heaviness before period
|biman - Thu Apr 05, 2007 10:26 am||
Dear Doc. I am a 27 years old women.I had my annual checkup done in May,06. Everything seemed normal other than LDL(105 higher than normal range) and TSH(5.647 higher). I have been taking Synthroid 50 mcg since then for hypothyroidism .I told my doctor that before getting my period every month my breasts feel heavier and tender and sore. They are not only sore to touch, I feel significantly uncomfortable working out in the gym etc. This sensation lasts till the last day of my period and goes away almost immediately my period is over. Again after 2-3 weeks this discomfiture comes back and persists until the next cycle of my period is over. My doc did some routine breast examination last year and said this is quite normal and could be because of some hormonal changes.
I am little confused with the whole issue. Is it just a simple thing or could it be anything else.?(I am full figured and not very particular about regular work out stuff)
|Dr. Yasser Mokhtar - Sat Apr 07, 2007 10:31 pm||
Sensation of breast discomfort, pain and fullness or heaviness could be related to salt and water retention that occur in the last days of the menstrual cycle just before menstruation.
Sometimes, this sensation can be relieved by taking a mild dose of a diuretic to help get rid of the excess salt and water in the body during this period of time.
You can discuss this with your doctor and see whether or not he/she thinks it would be a good idea to take a small dose of diuretics and see whether or not it will help with your symptoms.
Thank you very much for using our website https://doctorslounge.com and I hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.